MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07P51-21
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false positive alinity i total b-hcg result for a female patient who is being followed for a miscarriage.The customer noticed that the result did not match the patient¿s history and reran the same sample.The repeated results were negative.The customer notified the physician and the result was corrected.To ensure the correct result for the patient, the physician ordered an ultrasound and another blood draw.The customer stated the patient has not had the ultrasound.The patient¿s new blood sample generated a negative result.The following data was provided: (b)(6) 2023 sid (b)(6) initial result = 127.33 miu/ml (positive).Repeat results = 2.93 miu/ml (negative) and 3.10 miu/ml (negative).(b)(6) 2023 (new blood draw) result = < 3 miu/ml (negative).Patient¿s previous result ( (b)(6) 2023) = 50.0 miu/ml (positive).No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false positive alinity i total -hcg result included a review of data and information provided by the customer, ticket trending review, device history record review, field data review, and labeling review.Return testing was not completed as returns were not available.The data and information provided by the customer were reviewed and support the complaint issue.A ticket search by lot indicates that the reagent lot performs as expected for this product.A review of the complaint trending report did not identify any trends for the issue for the product.A review of the device history record did not identify any non-conformances or deviations with the lot number 55143ud00 and the complaint issue.The overall performance of the alinity i total -hcg reagents in the field was reviewed using data gathered from customers worldwide.The median value (for the negative population) for the complaint lot is within the established limits.A review of labeling was performed and found to sufficiently address the customer's issue.Based on this investigation, no systemic issue or deficiency was identified for the alinity i total -hcg reagent lot 55143ud00.
 
Event or Problem Description
The customer observed false positive alinity i total b-hcg result for a female patient who is being followed for a miscarriage.The customer noticed that the result did not match the patient¿s history and reran the same sample.The repeated results were negative.The customer notified the physician and the result was corrected.To ensure the correct result for the patient, the physician ordered an ultrasound and another blood draw.The customer stated the patient has not had the ultrasound.The patient¿s new blood sample generated a negative result.The following data was provided: (b)(6) 2023 sid (b)(6) initial result = 127.33 miu/ml (positive).Repeat results = 2.93 miu/ml (negative) and 3.10 miu/ml (negative).(b)(6) 2023 (new blood draw) result = < 3 miu/ml (negative) patient¿s previous result ((b)(6) 2023) = 50.0 miu/ml (positive) no impact to patient management was reported.

Brand Name
ALINITY I TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18441461
Report Number3005094123-2024-00009
Device Sequence Number20869371
Product Code DHA
UDI-Device Identifier00380740160616
UDI-Public00380740160616
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Catalogue Number07P51-21
Device Lot Number55143UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Patient SexFemale